Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 73, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 7, 2008, 1:11 AM CST for Tallapoosa County, Alabama. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2008, 1:11 AM CST (07:11 UTC)
- Expired
- Mar 7, 2008, 1:30 AM CST
- In force
- 19 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2855 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 070711
SVRBMX
ALC123-070730-
/O.NEW.KBMX.SV.W.0073.080307T0711Z-080307T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
111 AM CST FRI MAR 7 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF DADEVILLE...
* UNTIL 130 AM CST
* AT 107 AM CST...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR JACKSONS GAP...OR NEAR DADEVILLE...AND MOVING NORTH AT
35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HORSESHOE BEND AND HORSESHOE BEND NATIONAL MILITARY PARK BY 120 AM
CST...
NEW SITE AND GOLDVILLE BY 125 AM CST...
6 MILES WEST OF MOTLEY BY 130 AM CST...
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3285 8593 3311 8587 3311 8584 3312 8583
3312 8563 3311 8562 3281 8573
TIME...MOT...LOC 0711Z 193DEG 33KT 3293 8580
$$1 follow-up statement
000
WWUS54 KBMX 070721
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 AM CST FRI MAR 7 2008
ALC123-070730-
/O.CON.KBMX.SV.W.0073.000000T0000Z-080307T0730Z/
TALLAPOOSA AL-
121 AM CST FRI MAR 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR NORTHEASTERN TALLAPOOSA COUNTY...
AT 116 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR NEW SITE...
OR ABOUT 9 MILES NORTHEAST OF ALEXANDER CITY...MOVING NORTH AT 45
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES WEST OF MOTLEY BY 130 AM CST...
LAT...LON 3297 8586 3311 8587 3311 8584 3312 8583
3312 8563 3311 8562 3294 8573
TIME...MOT...LOC 0721Z 194DEG 40KT 3305 8578
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 11:57 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 6, 11:57 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1157 PM CST THU MAR 6 2008 .UPDATE...AVIATION DISCUSSION HAS BEEN UPDATED. && .DISCUSSION... LATEST SATELLITE FOG PRODUCT AND SURFACE OBS SHOW THE CLOUDS INCREASING RAPIDLY FROM THE SOUTHWEST. CEILINGS HAVE ENTERED AREAS AS FAR NORTH AS TROY...PRATTVILLE...LIVINGSTON WITH HIGHER CLOUDS NORTH. COASTAL RADARS ARE BEGINNING TO SHOW GOOD RETURNS ACROSS SOUTHERN MISSISSIPPI AND LOUISIANA. LARGE AREA OF THUNDERSTORMS POISED OFFSHORE FROM THE UPPER TEXAS COAST TO CENTRAL FLORIDA. 03Z TEMPS RANGING FROM THE UPPER 40S TO THE UPPER 50S AREAWIDE. FOR TONIGHT...INCREASED CLOUD COVER QUITE A BIT AND INCREASED THE SPEED AT WHICH IT BECOMES CLOUDY. BASICALLY ADJUSTED EVER SENSIBLE WEATHER FIELD...BUT OVERALL FORECAST REMAINS UNBLEMISHED. EXPECT RAIN TO MOVE IN OVERNIGHT AND COVER MUCH OF CENTRAL ALABAMA BY DAYBREAK. TRACK OF FIRST WAVE ALONG THE FRONT MAY ALLOW A VERY BRIEF PERIOD WHERE INSTABILITY/SHEAR COMBINE TO PRODUCE STRONG TO SEVERE STORMS. BUT THIS WILL BE LIMITED IN SCOPE MAINLY TO FAR SOUTHEASTERN LOCATIONS NEAR PIKE AN BARBOUR COUNTIES FRIDAY MORNING AND POSSIBLY AGAIN FRIDAY AFTERNOON. 21Z SREF/00Z NAM/00Z GFS IN MUCH BETTER AGREEMENT ON THE SURFACE LOW/WAVES TRACK DURING THE NEXT 36 HOURS. ALL THESE MODELS FAVOR A SOUTHERN TRACK ACROSS SOUTH CENTRAL ALABAMA. NAM ALSO HAS MUCH MORE MOISTURE TO WORK WITH AS THE COLD AIR INVADES THE AREA JUST AFTER 00Z. MADE SOME ADJUSTMENTS TO THE WEATHER FOR FRIDAY NIGHT AS SOME SNOW MAY BE POSSIBLE RIGHT AFTER 00Z. NAM SOUNDINGS INDICATE DEEPER MOISTURE INTO THE CRYSTAL GROWTH REGION WHILE UPPER LIFT IS STILL PRESENT. ADDITIONALLY...LOWER LAYER PROFILE WOULD SUPPORT SHOWERY ACTIVITY. WITH ALL THIS SAID...NO NEED FOR ANY WATCHES AT THIS POINT...BECAUSE IF ANYTHING ACCUMULATES...IT WILL BE BELOW WARNING CRITERIA. DO EXPECT THE POSSIBILITY OF A DUSTING AS FAR SOUTH AS I-20...SOME FLURRIES AS FAR SOUTH AS PRATTVILLE...AND POTENTIAL HALF INCH OR SO NEAR LAMAR/MARION/AND WINSTON COUNTIES. GROUND CONDITIONS HAVE BEEN WARM THE LAST FEW DAYS...AND IF ANYTHING STICKS IN THE NORTHWEST...IT WOULD BE MAINLY ON ELEVATED AND GRASSY SURFACES. 75/LINHARES && .AVIATION...06Z TAF DISCUSSION. RAIN IS QUICKLY MOVING IN FROM THE SOUTH AND WILL AFFECT ALL TAF SITES THROUGH THE DAY FRIDAY. THUNDERSTORMS COULD MOVE NEAR MGM AND TOI. EXPECT CEILINGS TO MOSTLY HOVER AROUND THE MVFR RANGE ALTHOUGH MODELS CONTINUE TO SHOW A BRIEF POSSIBILITY OF IFR CLOSER TO SUNRISE. ANOTHER CONCERN WILL BE THE POSSIBILITY OF WIND SHEAR ESPECIALLY ACROSS MGM AND TOI. THIS FORECAST PACKAGE WONT BE DEALING WITH THE SNOW JUST YET AS MOST OF IT WILL BEGIN TO AFFECT CENTRAL ALABAMA AFTER 06Z. SO...STAY TUNED. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Mar 6, 10:44 PM CST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1044 PM CST THU MAR 6 2008 ALZ011>015-017>050-071230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1044 PM CST THU MAR 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY MORNING AND EARLY AFTERNOON SOUTH OF A LINE FROM BILLINGSLEY TO ALEXANDER CITY TO WEDOWEE. A STORM SYSTEM WILL DEVELOP IN THE NORTH CENTRAL GULF OF MEXICO DURING THE DAY ON FRIDAY AND MOVE NORTHEASTWARD TOWARD THE ATLANTIC COAST. AHEAD OF THE SURFACE LOW...INSTABILITIES WILL BE STRONG ENOUGH ACROSS THE SOUTHEASTERN COUNTIES TO SUSTAIN A FEW THUNDERSTORMS. THE MAIN THREATS WILL BE MARGINALLY SEVERE WIND GUST...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT DUE TO THE STRONG WIND SHEAR IN PLACE. AS THE SURFACE LOW MOVES TO THE NORTHEAST...THERE IS A CHANCE OF SNOW ACROSS THE MAJORITY OF CENTRAL ALABAMA...FRIDAY EVENING INTO EARLY SATURDAY MORNING. WHILE THE EXACT TRACK OF THE SURFACE LOW IS STILL UNCERTAIN...THERE DOES APPEAR TO BE ENOUGH RESIDUAL MOISTURE AND SUFFICIENTLY COLD AIR WORKING IN FROM THE NORTHWEST TO PRODUCE A FEW HOURS OF INTERMITTENT LIGHT SNOW OR SNOW SHOWERS... PRIMARILY ALONG AND NORTH OF INTERSTATE 20. MOST AREAS WILL SEE LITTLE TO NO SNOW ACCUMULATION...BUT THE POSSIBILITY OF UP TO AN INCH OF SNOW EXIST FOR FAR NORTHWEST AREAS NEAR LAMAR...MARION...AND WINSTON COUNTIES. BETWEEN INTERSTATE 20 AND THE INTERSTATE 85/HIGHWAY 80 CORRIDOR...ANY LINGERING RAIN SHOWERS MAY MIX WITH OR CHANGE TO SNOW FOR A BRIEF PERIOD OF TIME BEFORE SUNRISE. STAY TUNED FOR MORE DETAILS. AS THE STORM SYSTEM LIFTS OUT OF THE AREA SATURDAY...NORTH WINDS WITH SUSTAINED WIND SPEEDS OF 15 MPH AND GUSTS TO 25 MPH WILL BE POSSIBLE DURING THE DAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 75/LINHARES
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 1:13 AM CST | Severe Thunderstorm Warning | BMX | Chambers | 32 min |
| Mar 7, 1:26 AM CST | Severe Thunderstorm Warning | BMX | Clay, Randolph | 34 min |
| Mar 7, 4:21 AM CST | Winter Storm Watch | BMX | Blount, Cherokee, Etowah, Fayette, Lamar, Marion and 2 more | 8 hr |
| Mar 7, 4:36 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 26 more | 2 hr |
| Mar 7, 12:13 PM CST | Heavy Snow Warning | BMX | Blount, Cherokee, Etowah, Fayette, Lamar, Marion and 2 more | 15 hr |
| Mar 7, 12:13 PM CST | Snow Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 22 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.